MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-12
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the proximal left descending artery (plad) with heavy calcification.Pre-dilation was performed with a semi-compliant balloon and a cutting balloon.Then a 3.5 x 12 xience skypoint stent delivery system (sds) was advanced to the target lesion; however the stent became stuck in the lesion while attempting to position the stent.The stent was removed with the sds from the patient with a snare device.After the stent was removed from the patient, the struts were observed to be flared.A non-abbott sds was used to complete the procedure.No additional information was reported.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material deformation was confirmed.The inner and outer member appeared to be cut proximal to the proximal balloon seal.Follow up performed with the account indicated that the cut portion of the catheter occurred during the reported snaring process.The reported entrapment of the device could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the heavily calcified and 90% stenosed lesion causing the reported entrapment of device.A snaring device was used to retrieve the stent delivery system (sds).Material deformation was reported after removal from the anatomy likely due to interaction with the difficult anatomy and/or interactions with the snaring device during removal.There is no indication of a product quality issue with respect to manufacture, design or labeling.Device code 1528 removed and device code 1212 was added.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13542450
Report Number2024168-2022-01601
Device Sequence Number11810929
Product Code NIQ
UDI-Device Identifier08717648233388
UDI-Public08717648233388
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2024
Device Model Number1804350-12
Device Catalogue Number1804350-12
Device Lot Number1020241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown